Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 43, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 6, 2017, 10:18 PM CDT for Choctaw County, Oklahoma. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2017, 10:18 PM CDT (03:18 UTC)
- Expired
- Aug 7, 2017, 4:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 184 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 1:00 AM CDT | FLASH FLOOD | Hugo, OK | NUMEROUS ROADS FLOODED IN HUGO WITH BARRICADES REQUIRED AND CARS STALLED DUE TO HIGH WATER. STATE HIGHWAY 271 SOUTH OF HUGO WAS ALSO BRIEFLY CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 162 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2574 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
047
WGUS54 KTSA 070318
FFWTSA
OKC023-070915-
/O.NEW.KTSA.FF.W.0043.170807T0318Z-170807T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1018 PM CDT SUN AUG 6 2017
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Choctaw County in southeastern Oklahoma...
* Until 415 AM CDT Monday
* At 1013 PM CDT, Doppler radar indicated scattered slow moving
thunderstorms producing locally heavy rain across the warned area.
A few locations across the central and eastern part of the county
have picked up an estimated 2 to 2.5 inches of rain so far.
Locations south of Sawyer and Hugo have seen the heaviest
rains thus far. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Hugo... Boswell...
Fort Towson... Sawyer...
Soper... Kent...
Goodland... Messer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Ord...
Fallon... Swink...
Frogville... Speer...
Unger... Huskey...
Gay...
Additional heavy rainfall is still occurring in the warned area,
especially across the central part of the county. This heavy rain
will only act to increase the flood threat over more of the county
over the next few hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3388 9554 3393 9556 3394 9560 3389 9569
3390 9575 3387 9577 3387 9584 3395 9594
3412 9594 3416 9597 3416 9581 3406 9516
3394 9516 3396 9523 3389 9526 3390 9526
3391 9527 3387 9529 3389 9533
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 8:55 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 6, 8:55 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 855 PM CDT Sun Aug 6 2017 ...UPDATE... .DISCUSSION... Tonight is looking much less exciting as outflow boundary has shifted southward into the Red River Valley. Cold front is pushing through Oklahoma and northwest Arkansas and will help keep the outflow boundary from moving much northward movement. Severe potential will be focused generally along and south of the valley with scattered showers and isolated thunder possible ahead of the front. With upper level support well north and weak low-level flow across the region, overall severe threat is low. Abundant low-level moisture and light winds overnight tonight will increase fog potential over portions of the CWA. Fog may become dense in locations and will have to monitor in case a Dense Fog Advisory may be needed for the morning commute. A pretty good swatch of low- and mid-level clouds may prevent dense fog from developing, but if this some areas clear out it shouldn't take much to see quick fog development. Main changes to forecast were to trend pops tonight and add fog for portions of northeast Oklahoma and northwest Arkansas. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 85 67 85 / 10 10 10 10 FSM 71 85 70 85 / 20 10 10 10 MLC 71 84 69 85 / 30 10 20 10 BVO 65 83 64 84 / 10 0 0 0 FYV 65 81 63 81 / 20 10 0 10 BYV 64 81 63 81 / 20 0 10 10 MKO 69 84 67 85 / 20 10 10 10 MIO 65 82 64 83 / 10 0 0 0 F10 69 84 68 85 / 20 10 10 10 HHW 73 84 71 86 / 60 30 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...11 LONG TERM....07
Hazardous weather outlook, Aug 6, 5:08 PM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 508 PM CDT Sun Aug 6 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 508 PM CDT Sun Aug 6 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Southeast Oklahoma. ONSET...This evening...Continuing into the overnight hours. DISCUSSION... Flood concerns have decreased across the region today as storms have pushed south into the Red River Valley and northern Texas. Reinforced outflow boundary will continue to sag slowly southward overnight tonight, but could see some scattered storms develop along and a bit north of this boundary as lift along the boundary increases this evening. Cold front currently pushing through central Oklahoma will reinforced the boundary and help nudge it southward even more, and is expected to keep severe thunderstorm chances south into Texas tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An unsettled weather pattern will persist for the remainder of the work week with chances for showers and thunderstorms each day. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Aug 6, 4:42 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM TSTM WND DMG 4 S INOLA 36.09N 95.51W
08/06/2017 ROGERS OK STORM CHASER
NARROW 2 MILE SWATH ALONG 640 RD BETWEEN 4200 AND 4220 RD
IN EXTREME SOUTHERN ROGERS COUNTY. INSULATION AND DUCT
WORK STREWN AT 4210 RD. POWER LINES AND POLES DOWN.
MULTIPLE TREES DOWN. TIME BASED ON RADAR.
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:26 PM CDT | Areal Flood Advisory | TSA | Choctaw | 3 hr |
| Aug 7, 4:14 AM CDT | Areal Flood Warning | TSA | Choctaw | 12 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.